Alert archive / North Carolina / Special Weather Statements in 2013

Special Weather Statement, NWS Raleigh, NC

June 27, 2013Orange County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 27, 2013, 8:21 PM EDT for Orange County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 8:21 PM EDT (00:21 UTC)
Expired
Jun 27, 2013, 9:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

County Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS82 KRAH 280021
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUN 27 2013

NCZ007-024-025-280115-
DURHAM-ORANGE-PERSON-
821 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND DURHAM
COUNTIES THROUGH 915 PM EDT...

AT 821 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING EAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY...ROUGEMONT...
BAHAMA... AND MORIAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.

THESE WINDS COULD KNOCK DOWN BRANCHES AND SMALL WEAK TREES. GO TO A 
SAFE SHELTER IF YOU ARE IN THE PATH OF THIS STORM.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3627 7880 3613 7881 3602 7892 3620 7923
      3625 7920 3625 7916 3630 7916 3632 7915
TIME...MOT...LOC 0021Z 285DEG 18KT 3623 7913

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 27, 7:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT THU JUN 27 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL HOLD OVER THE REGION FOR THE NEXT
SEVERAL DAYS... AS A LARGE LOW PRESSURE TROUGH HOLDS OVER THE
EASTERN HALF OF THE COUNTRY. PASSING UPPER LEVEL DISTURBANCES WILL
HELP PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 320 PM THURSDAY...

THIS EVENING...
AN UPPER LEVEL TROUGH AND COLD POOL ALOFT ARE CURRENTLY CROSSING
WESTERN NC...WITH THE SOUTHERN FRINGE OF BETTER DPVA APPROACHING
CENTRAL NC. SCATTERED STORMS ARE BEGINNING TO DEVELOP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS WHERE MLCAPE CURRENTLY RANGES FROM
1500 TO 3000 J/KG.  DESTABILIZATION HAS BEEN MUCH SLOWER TO OCCUR
OVER THE WESTERN PIEDMONT DUE TO PERIODS OF DEBRIS CLOUDS
OVERHEAD...BUT SPC MESOANALYSIS IS NOW SHOWING 500-1000 J/KG MLCAPE
IN THAT REGION AS WELL.  0-6KM EFFECTIVE SHEAR US RELATIVELY WEAK
BUT GREATEST OVER WESTERN NC AND WILL SLOWLY INCREASE EASTWARD THIS
EVENING...TOPPING OUT AROUND 25KT.  IN THE VERY NEAR TERM...EXPECT
GOOD COVERAGE OF SHOWERS AND STORMS MOSTLY ALONG AND EAST OF US HWY
1...PRODUCING MAINLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING.  IF
CONVECTION CAN DEVELOP OR SUSTAIN ITSELF ACROSS THE
MOUNTAINS...SHEAR MAY SUPPORT A BIT MORE ORGANIZATION AND A LOW END
WIND/HAIL THREAT WITH CLUSTERS MOVING INTO THE WESTERN PIEDMONT THIS
AFTERNOON.

TONIGHT...
AS FORCING EXITS TO THE EAST AND INSTABILITY WANES OR IS WORKED
OVER...CONVECTION SHOULD GENERALLY COME TO AN END BY AROUND 03Z.
LIGHT WINDS AND PARTIALLY CLEAR SKIES MAY SUPPORT SOME FOG AND
STRATUS...AND RH CROSS-SECTIONS SUGGEST BETTER POTENTIAL OVER
EASTERN NC.  LOWS WILL BE IN THE UPPER 60S AND LOWER 70S.

FRIDAY...
SHORTWAVE ENERGY DIGGING THROUGH THE UPPER MIDWEST WILL CONTINUE TO
DEEPEN THE UPPER LEVEL TROUGH DEVELOPING OVER THE EASTERN US.  A
SHARP PIEDMONT TROUGH WILL BE IN PLACE DURING THE DAY ON
FRIDAY..WITH LITTLE CHANGE IN AIRMASS EXPECTED OUTSIDE OF SLIGHTLY
LOWER DEWPOINTS IN THE WESTERN PIEDMONT.  CYCLONIC FLOW
ALOFT...ALBEIT WITHOUT A NOTABLE TRIGGER IN THE MODELS...AND MODEST
INSTABILITY WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS
THUNDERSTORMS DURING THE AFTERNOON.  WHILE ITS POSSIBLE THAT
COVERAGE MAY NOT BE AS GREAT AS THIS AFTERNOON...MID-LEVEL FLOW WILL
BE STRONGER AND DEEP LAYER SHEAR IS PROGGED TO TO EXCEED
30KT...SUGGESTING MULTICELLULAR ORGANIZATION.  THE CURRENT SPC DAY
TWO OUTLOOK INCLUDES ALL OF CENTRAL NC IN A SLIGHT RISK.

REGARDING HIGH TEMPS...GUIDANCE ALMOST UNANIMOUSLY GIVES VALUES A
FEW DEGREES WARM THAN TODAY...WITH LOWER 90S ACROSS A LARGE PORTION
OF THE CWA.  THIS WILL LIKELY LEAD TO HEAT INDICES NEAR 100 ACROSS
THE SANDHILLS AND SOUTHERN PIEDMONT WHERE DEWPOINTS SHOULD HOVER IN
THE LOWER 70S.

FRIDAY NIGHT...
WILL CONTINUE AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS THROUGH
FRIDAY NIGHT AS HEIGHTS CONTINUE TO SLOWLY FALL ALOFT AND THE
AIRMASS OVER NC REMAINS HUMID.  LOWS IN THE UPPER 60S AND LOWER 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM THURSDAY...

AN ANOMALOUSLY AMPLIFIED PATTERN WILL PREVAIL ACROSS THE CONUS
THROUGH THE WEEKEND...CHARACTERIZED BY A DEEP UPPER LEVEL RIDGE OVER
THE ROCKIES/INTERMOUNTAIN WEST AND DEEP TROUGHING EAST OF THE
MISSISSIPPI...WITH A PERSISTENT UPPER LEVEL LOW CENTERED IN VICINITY
OF THE LOWER GREAT LAKES AND OH VALLEY. ACROSS THE CAROLINAS AND
MID-ATLANTIC...EXPECT ATYPICALLY STRONG SOUTHWEST FLOW ALOFT WITH
NUMEROUS SMALL AMPLITUDE SHORTWAVES CROSSING THE REGION THROUGHOUT
THE PERIOD IN THE PRESENCE OF A SEASONABLY MOIST AIRMASS. AS A
RESULT...EXPECT ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS
AND SLIGHTLY BELOW NORMAL HIGH TEMPS IN THE MID 80S...DEPENDING ON
CLOUD COVER AND CONVECTION. THE EXACT COVERAGE AND PERSISTENCE OF
CONVECTION WILL HIGHLY DEPEND ON THE EVOLUTION OF SMALL AMPLITUDE
DISTURBANCES IN SW FLOW ALOFT AND THE TIMING OF THESE DISTURBANCES
IN RELATION TO THE DIURNAL HEATING CYCLE. FURTHERMORE...THE DEGREE
OF DIURNAL DESTABILIZATION IS DIFFICULT TO ASCERTAIN GIVEN INCREASED
CLOUD COVER AND AN ABOVE NORMAL CHANCE FOR NOCTURNAL OR EARLY
MORNING CONVECTION...THOUGH ONE WOULD EXPECT AT LEAST SOME CLOUD
BREAKS AND AREAS OF RELATIVELY STRONGER INSOLATION DURING PEAK
HEATING. EITHER WAY...SLIGHTLY STEEPER MID-LEVEL LAPSE RATES /COOLER
TEMPS ALOFT/ IN ASSOCIATION WITH THE UNUSUALLY AMPLIFIED UPPER LEVEL
TROUGH OVER THE REGION WILL AT LEAST SOMEWHAT COMPENSATE FOR
DECREASED INSOLATION. GIVEN DEEP-LAYER (0-6 KM) SHEAR LIKELY IN THE
35-45 KT RANGE...ORGANIZED CONVECTION WILL CERTAINLY BE POSSIBLE...
INCLUDING SUPERCELLS...THOUGH THE TYPE/EXTENT OF ANY SEVERE THREAT
CANNOT BE PRECISELY IDENTIFIED AT THIS TIME. IN ADDITION TO A
POTENTIAL FOR SEVERE THUNDERSTORMS...ISOLATED FLASH FLOODING WILL
ALSO BE POSSIBLE GIVEN RECENT HEAVY RAINFALL AND ABOVE NORMAL
CHANCES FOR CONVECTION THROUGH THE WEEKEND. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL PERSIST ACROSS
THE CONUS THROUGH THE MIDDLE OF NEXT WEEK...CHARACTERIZED BY RIDGING
OVER THE INTERMOUNTAIN WEST...TROUGHING CENTERED IN VICINITY OF THE
MS RIVER VALLEY AND ATYPICALLY STRONG SW FLOW ALOFT OVER THE
CAROLINAS. NUMEROUS SMALL AMPLITUDE DISTURBANCES IN THE PRESENCE OF
ABOVE NORMAL MOISTURE (PWAT ~2.00") WILL RESULT IN ABOVE NORMAL
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY/MID NEXT WEEK...
MODULATED PRIMARILY BY THE DIURNAL HEATING CYCLE...IN ADDITION TO A
CONTINUED THREAT FOR SEVERE WEATHER (GIVEN FAVORABLE DEEP-LAYER
SHEAR) AND ISOLD FLASH FLOODING. IN GENERAL EXPECT HIGHS SEVERAL
DEGREES BELOW NORMAL DUE TO INCREASED CLOUD COVER AND CHANCES FOR
CONVECTION. -VINCENT

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
AS OF 745 PM THURSDAY...

SCATTERED STORMS WILL SWEEP ACROSS CENTRAL NC THROUGH 04Z. RWI/FAY
ARE THE TAF LOCATIONS MOST LIKELY TO BE AFFECTED... HOWEVER THE
CHANCE OF A STORM PASSING OVER ANY PARTICULAR TAF SITE IS TOO REMOTE
TO INCLUDE AS A PREVAILING CONDITION. MOST STORMS THIS EVENING WILL
BE CIRCUMNAVIGABLE. OTHERWISE... VFR CONDITIONS ARE EXPECTED TO HOLD
THROUGH TONIGHT... WITH THE EXCEPTION OF FAY WHERE VERY MOIST AIR
AND A MOIST GROUND FROM TODAY'S STORMS WILL FOSTER DEVELOPMENT OF
IFR/LIFR STRATUS AND MVFR/IFR FOG 07Z-12Z TONIGHT/FRIDAY MORNING.
THIS SHOULD LIFT BY 15Z... THEN VFR CONDITIONS SHOULD HOLD AT ALL
SITES THROUGH 18Z. ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS
OVER CENTRAL NC IS LIKELY AS WE APPROACH THE END OF THE TAF VALID
PERIOD.

LOOKING BEYOND 18Z FRIDAY... SHOWERS/STORMS SHOULD BE NUMEROUS
ENOUGH FOR A GOOD CHANCE OF LOCALLY HEAVY RAIN AND A PERIOD OF
IFR/LIFR CONDITIONS AT CENTRAL NC TAF SITES MAINLY FROM 18Z-00Z. AS
VERY LITTLE CHANGES IN THE OVERALL REGIME WITH WARM AND HUMID AIR
AND A LOW PRESSURE TROUGH WITH A SERIES OF DISTURBANCES PASSING
OVERHEAD... NEARLY DAILY SHOWER/STORM CHANCES WITH BRIEF MVFR OR IFR
CONDITIONS ARE POSSIBLE EACH AFTERNOON/EARLY EVENING... AND A PERIOD
OF IFR STRATUS OR FOG MAY OCCUR EARLY EACH MORNING. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D WILL BE REMAIN DOWN OR IN DEGRADED MODE THROUGH FRIDAY
MORNING. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL
DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM
OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE
APOLOGIZE FOR THE INCONVENIENCE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLS
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 27, 3:50 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 27 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
350 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED
FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL RESULT IN
ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY
NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING WILL
BE POSSIBLE FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Local storm report, Jun 27, 6:29 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     6 ESE HOBBTON           35.15N  78.22W
06/27/2013                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN BLOCKING THE ROAD. GIDDENSVILLE RD NEAR I-40.

&&

EVENT NUMBER RAH1300757

NP
Special weather statement, Jun 27, 6:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT THU JUN 27 2013

NCZ088-272315-
CUMBERLAND-
639 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
715 PM EDT...

AT 639 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF VANDER...OR ABOUT 7 MILES SOUTH OF FAYETTEVILLE...MOVING
EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VANDER...CEDAR
CREEK...STEDMAN.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 55.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3489 7893 3506 7896 3511 7865 3508 7867
      3499 7865 3491 7854 3490 7854 3488 7851
      3485 7850 3484 7853 3485 7853 3484 7885
      3483 7890
TIME...MOT...LOC 2239Z 264DEG 20KT 3499 7884

MWS
Special weather statement, Jun 27, 7:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT THU JUN 27 2013

NCZ038-039-272345-
DAVIDSON-RANDOLPH-
710 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN DAVIDSON AND
SOUTHWEST RANDOLPH COUNTIES THROUGH 745 PM EDT...

AT 710 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINWOOD...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK...DENTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 91.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3582 8039 3574 7989 3550 8004 3550 8012
      3554 8021 3558 8021 3565 8031 3567 8031
      3568 8034 3569 8034 3571 8033 3572 8043
TIME...MOT...LOC 2310Z 289DEG 21KT 3570 8031

GIH
Special weather statement, Jun 27, 8:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT THU JUN 27 2013

NCZ038-039-073>075-083-084-280045-
ANSON-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
808 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH
845 PM EDT...

AT 806 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CONCORD...OR ABOUT 11 MILES WEST OF ALBEMARLE...MOVING SOUTHEAST AT
30 MPH. OTHER STRONG STORMS EXTENDED FROM CONCORD ACROSS FINGER...
BADIN LAKE... TO SEAGROVE.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...PLYLER...OAKBORO...
NORWOOD... LOCUST... BADIN... ALBEMARLE... AND TROY

HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THESE WINDS COULD KNOCK DOWN BRANCHES AND SMALL WEAK TREES.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

IF ON OR NEAR BADIN LAKE AND LAKE TILLERY...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3551 8029 3551 8020 3555 8020 3563 7996
      3561 7955 3517 7962 3502 7989 3510 8030
      3519 8029 3516 8035 3517 8038 3516 8039
      3516 8046 3519 8051
TIME...MOT...LOC 0006Z 299DEG 27KT 3535 8039

GIH
Special weather statement, Jun 27, 8:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU JUN 27 2013

NCZ009-010-280115-
VANCE-WARREN-
814 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 915 PM EDT...

AT 813 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLEBURG...OR ABOUT 6 MILES EAST OF HENDERSON...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...NORLINA...
WARRENTON...MACON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 220 AND 229.

THESE WINDS COULD KNOCK DOWN BRANCHES AND SMALL WEAK TREES. GO TO A
SAFE SHELTER IF YOU ARE INT HE PATH OF THIS STORM.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

IF ON OR NEAR KERR LAKE AND LAKE GASTON...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3635 7792 3621 7801 3623 7813 3625 7814
      3624 7816 3625 7817 3625 7819 3627 7830
      3625 7832 3626 7833 3649 7837 3655 7810
      3655 7792
TIME...MOT...LOC 0013Z 263DEG 13KT 3635 7829

GIH
Special weather statement, Jun 27, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUN 27 2013

NCZ007-024-025-280115-
DURHAM-ORANGE-PERSON-
821 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND DURHAM
COUNTIES THROUGH 915 PM EDT...

AT 821 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING EAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY...ROUGEMONT...
BAHAMA... AND MORIAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.

THESE WINDS COULD KNOCK DOWN BRANCHES AND SMALL WEAK TREES. GO TO A
SAFE SHELTER IF YOU ARE IN THE PATH OF THIS STORM.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3627 7880 3613 7881 3602 7892 3620 7923
      3625 7920 3625 7916 3630 7916 3632 7915
TIME...MOT...LOC 0021Z 285DEG 18KT 3623 7913

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:08 PM EDTSpecial Weather StatementRAHMontgomery, Stanly37 min
Jun 27, 8:14 PM EDTSpecial Weather StatementRAHWarren61 min
Jun 27, 8:49 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond56 min
Jun 27, 9:47 PM EDTSpecial Weather StatementRAHAnson58 min
Jun 27, 10:06 PM EDTSpecial Weather StatementRAHLee54 min
Jun 27, 10:35 PM EDTSpecial Weather StatementRAHHoke, Scotland40 min
Jun 27, 10:36 PM EDTSpecial Weather StatementRAHAnson54 min
Jun 28, 12:52 AM EDTSpecial Weather StatementRAHSampson53 min
Jun 28, 4:12 PM EDTSpecial Weather StatementRAHAlamance48 min
Jun 28, 4:25 PM EDTSpecial Weather StatementRAHGuilford50 min
Jun 28, 4:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph43 min
Jun 28, 4:47 PM EDTSpecial Weather StatementRAHDavidson, Randolph43 min
Jun 28, 4:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person, Randolph62 min
Jun 28, 5:23 PM EDTSpecial Weather StatementRAHMontgomery, Stanly67 min
Jun 28, 5:28 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Vance62 min
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly59 min
Jun 28, 5:50 PM EDTSevere Thunderstorm WarningRAHChatham55 min
Jun 28, 6:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake, Warren52 min
Jun 28, 6:14 PM EDTSpecial Weather StatementRAHHalifax31 min
Jun 28, 6:46 PM EDTSpecial Weather StatementRAHLee44 min
Jun 28, 7:02 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Harnett, Johnston, Nash, Wilson58 min
Jun 28, 7:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake58 min

Nearby

Special Weather Statements in North Carolina, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.